×
Compute Distance To:
Author ID: burns.robert-g Recent zbMATH articles by "Burns, Robert G."
Published as: Burns, R. G.; Burns, Robert G.

Publications by Year

Citations contained in zbMATH Open

40 Publications have been cited 442 times in 243 Documents Cited by Year
Fundamentals of the theory of groups. Transl. from the 2nd Russian ed. by Robert G. Burns. Zbl 0549.20001
Kargapolov, M. I.; Merzljakov, Ju. I.
140
1979
A note on group rings of certain torsion-free groups. Zbl 0244.16006
Burns, R. G.; Hale, V. W. D.
32
1972
A note on groups with separable finitely generated subgroups. Zbl 0613.20018
Burns, R. G.; Karrass, A.; Solitar, D.
25
1987
On finitely generated subgroups of free products. Zbl 0218.20026
Burns, R. G.
25
1971
Groups satisfying semigroup laws, and nilpotent-by-Burnside varieties. Zbl 0886.20022
Burns, Robert G.; Macedońska, Olga; Medvedev, Yuri
24
1997
A note on free groups. Zbl 0184.04001
Burns, R. G.
18
1969
The subgroup separability of free products of two free groups with cyclic amalgamation. Zbl 0571.20015
Brunner, A. M.; Burns, R. G.; Solitar, D.
17
1984
A note on Engel groups and local nilpotence. Zbl 0898.20021
Burns, R. G.; Medvedev, Yuri
14
1998
Balanced presentations of the trivial group. Zbl 0796.20022
Burns, R. G.; Macedonska, Olga
14
1993
Group laws implying virtual nilpotence. Zbl 1066.20030
Burns, R. G.; Medvedev, Yuri
12
2003
On the orbit-sizes of permutation groups containing elements separating finite subsets. Zbl 0334.20003
Birch, B. J.; Burns, R. G.; Macdonald, Sheila Oates; Neumann, Peter M.
11
1976
On the finitely generated subgroups of an amalgamated product of two groups. Zbl 0254.20020
Burns, R. G.
11
1972
On the intersection of finitely generated subgroups of a free group. Zbl 0197.29801
Burns, R. G.
11
1971
On almost primitive elements of free groups with an application to Fuchsian groups. Zbl 0783.20014
Brunner, A. M.; Burns, R. G.; Oates-Williams, Sheila
9
1993
Verbal wreath products and certain product varieties of groups. Zbl 0152.00303
Burns, R. G.
8
1967
Finitely generated subgroups of HNN groups. Zbl 0238.20033
Burns, R. G.
7
1973
Central idempotents in group rings. Zbl 0209.33401
Burns, R. G.
6
1970
On the rank of intersection of subgroups of a free product of groups. Zbl 0896.20021
Burns, R. G.; Chau, T. C.; Kam, S.-M.
6
1998
On the number of normal subgroups of an uncountable soluble group. Zbl 0528.20001
Burns, R. G.; Okoh, Frank; Smith, Howard; Wiegold, James
6
1984
Remarks on the intersection of finitely generated subgroups of a free group. Zbl 0545.20015
Burns, R. G.; Imrich, Wilfried; Servatius, Brigitte
5
1985
On commutator equalities and stabilizers in free groups. Zbl 0356.20040
Burns, R. G.; Edmunds, C. C.; Farouqi, I. H.
4
1976
Maximal normal subgroups of the integral linear group of countable degree. Zbl 0376.20030
Burns, R. G.; Farouqi, I. H.
4
1976
On the question of the Hopficity of the direct product of a Hopfian with an infinite cyclic group. Zbl 0288.20054
Burns, R. G.
3
1973
Groups in which every finitely generated subgroup is almost a free factor. Zbl 0393.20017
Brunner, A. M.; Burns, R. G.
3
1979
Generators for the bounded automorphisms of infinite-rank free nilpotent groups. Zbl 0684.20028
Burns, R. G.; Pi, Lian
3
1989
A wreath tower construction of countably infinite, locally finite groups. Zbl 0157.05403
Burns, R. G.
3
1968
Recalcitrance in groups. Zbl 0938.20026
Burns, R. G.; Herfort, W. N.; Kam, S.-M.; Macedońska, O.; Zalesskii, P. A.
3
1999
On the number of quotients, of one kind or another, of the modular group. Zbl 0409.20030
Brunner, A. M.; Burns, R. G.; Wiegold, James
2
1979
A proof of the Freiheitssatz and the Cohen-Lyndon theorem for one-relator groups. Zbl 0273.20028
Burns, R. G.
2
1974
The equation \(s^{-1}t^{-1}st=u^{_1}v^{-1}uv\) in a free product of groups. Zbl 0329.20022
Burns, R. G.; Edmunds, C. C.; Formanek, Edward
2
1977
Two remarks on the group property of Howson. Zbl 0448.20030
Burns, R. G.; Brunner, A. M.
2
1980
Analytic relatively free pro-\(p\) groups. Zbl 1073.20021
Burns, R. G.; Medvedev, Yuri
2
2004
Varieties of groups and normal-subgroup lattices – a survey. Zbl 0815.20016
Burns, R. G.; Oates-Williams, S.
1
1994
Another proof of the Grushko-Neumann-Wagner theorem for free products. Zbl 0549.20014
Burns, R. G.; Chau, T. C.
1
1984
Mathematician for all seasons. Recollections and notes. Vol. 1 (1887–1945). Edited by Robert G. Burns, Irena Szymaniec and Aleksander Weron. Translated from the Polish by Abe Shenitzer. Zbl 1331.01002
Steinhaus, Hugo
1
2015
On the intersection of double cosets in free groups, with an application to amalgamated products. Zbl 0921.20029
Burns, R. G.; Kam, S.-M.
1
1998
On the rank of the intersection of subgroups of a Fuchsian group. Zbl 0294.20043
Burns, R. G.
1
1974
Recalcitrance in groups. II. Zbl 1245.20031
Burns, Robert G.; Oancea, Daniel
1
2012
On a conjecture of Tekla Lewin on verbal subgroups of free groups. Zbl 0184.04002
Burns, R. G.
1
1969
The indices of torsion-free subgroups of Fuchsian groups. Zbl 0526.20039
Burns, R. G.; Solitar, Donald
1
1983
Mathematician for all seasons. Recollections and notes. Vol. 1 (1887–1945). Edited by Robert G. Burns, Irena Szymaniec and Aleksander Weron. Translated from the Polish by Abe Shenitzer. Zbl 1331.01002
Steinhaus, Hugo
1
2015
Recalcitrance in groups. II. Zbl 1245.20031
Burns, Robert G.; Oancea, Daniel
1
2012
Analytic relatively free pro-\(p\) groups. Zbl 1073.20021
Burns, R. G.; Medvedev, Yuri
2
2004
Group laws implying virtual nilpotence. Zbl 1066.20030
Burns, R. G.; Medvedev, Yuri
12
2003
Recalcitrance in groups. Zbl 0938.20026
Burns, R. G.; Herfort, W. N.; Kam, S.-M.; Macedońska, O.; Zalesskii, P. A.
3
1999
A note on Engel groups and local nilpotence. Zbl 0898.20021
Burns, R. G.; Medvedev, Yuri
14
1998
On the rank of intersection of subgroups of a free product of groups. Zbl 0896.20021
Burns, R. G.; Chau, T. C.; Kam, S.-M.
6
1998
On the intersection of double cosets in free groups, with an application to amalgamated products. Zbl 0921.20029
Burns, R. G.; Kam, S.-M.
1
1998
Groups satisfying semigroup laws, and nilpotent-by-Burnside varieties. Zbl 0886.20022
Burns, Robert G.; Macedońska, Olga; Medvedev, Yuri
24
1997
Varieties of groups and normal-subgroup lattices – a survey. Zbl 0815.20016
Burns, R. G.; Oates-Williams, S.
1
1994
Balanced presentations of the trivial group. Zbl 0796.20022
Burns, R. G.; Macedonska, Olga
14
1993
On almost primitive elements of free groups with an application to Fuchsian groups. Zbl 0783.20014
Brunner, A. M.; Burns, R. G.; Oates-Williams, Sheila
9
1993
Generators for the bounded automorphisms of infinite-rank free nilpotent groups. Zbl 0684.20028
Burns, R. G.; Pi, Lian
3
1989
A note on groups with separable finitely generated subgroups. Zbl 0613.20018
Burns, R. G.; Karrass, A.; Solitar, D.
25
1987
Remarks on the intersection of finitely generated subgroups of a free group. Zbl 0545.20015
Burns, R. G.; Imrich, Wilfried; Servatius, Brigitte
5
1985
The subgroup separability of free products of two free groups with cyclic amalgamation. Zbl 0571.20015
Brunner, A. M.; Burns, R. G.; Solitar, D.
17
1984
On the number of normal subgroups of an uncountable soluble group. Zbl 0528.20001
Burns, R. G.; Okoh, Frank; Smith, Howard; Wiegold, James
6
1984
Another proof of the Grushko-Neumann-Wagner theorem for free products. Zbl 0549.20014
Burns, R. G.; Chau, T. C.
1
1984
The indices of torsion-free subgroups of Fuchsian groups. Zbl 0526.20039
Burns, R. G.; Solitar, Donald
1
1983
Two remarks on the group property of Howson. Zbl 0448.20030
Burns, R. G.; Brunner, A. M.
2
1980
Fundamentals of the theory of groups. Transl. from the 2nd Russian ed. by Robert G. Burns. Zbl 0549.20001
Kargapolov, M. I.; Merzljakov, Ju. I.
140
1979
Groups in which every finitely generated subgroup is almost a free factor. Zbl 0393.20017
Brunner, A. M.; Burns, R. G.
3
1979
On the number of quotients, of one kind or another, of the modular group. Zbl 0409.20030
Brunner, A. M.; Burns, R. G.; Wiegold, James
2
1979
The equation \(s^{-1}t^{-1}st=u^{_1}v^{-1}uv\) in a free product of groups. Zbl 0329.20022
Burns, R. G.; Edmunds, C. C.; Formanek, Edward
2
1977
On the orbit-sizes of permutation groups containing elements separating finite subsets. Zbl 0334.20003
Birch, B. J.; Burns, R. G.; Macdonald, Sheila Oates; Neumann, Peter M.
11
1976
On commutator equalities and stabilizers in free groups. Zbl 0356.20040
Burns, R. G.; Edmunds, C. C.; Farouqi, I. H.
4
1976
Maximal normal subgroups of the integral linear group of countable degree. Zbl 0376.20030
Burns, R. G.; Farouqi, I. H.
4
1976
A proof of the Freiheitssatz and the Cohen-Lyndon theorem for one-relator groups. Zbl 0273.20028
Burns, R. G.
2
1974
On the rank of the intersection of subgroups of a Fuchsian group. Zbl 0294.20043
Burns, R. G.
1
1974
Finitely generated subgroups of HNN groups. Zbl 0238.20033
Burns, R. G.
7
1973
On the question of the Hopficity of the direct product of a Hopfian with an infinite cyclic group. Zbl 0288.20054
Burns, R. G.
3
1973
A note on group rings of certain torsion-free groups. Zbl 0244.16006
Burns, R. G.; Hale, V. W. D.
32
1972
On the finitely generated subgroups of an amalgamated product of two groups. Zbl 0254.20020
Burns, R. G.
11
1972
On finitely generated subgroups of free products. Zbl 0218.20026
Burns, R. G.
25
1971
On the intersection of finitely generated subgroups of a free group. Zbl 0197.29801
Burns, R. G.
11
1971
Central idempotents in group rings. Zbl 0209.33401
Burns, R. G.
6
1970
A note on free groups. Zbl 0184.04001
Burns, R. G.
18
1969
On a conjecture of Tekla Lewin on verbal subgroups of free groups. Zbl 0184.04002
Burns, R. G.
1
1969
A wreath tower construction of countably infinite, locally finite groups. Zbl 0157.05403
Burns, R. G.
3
1968
Verbal wreath products and certain product varieties of groups. Zbl 0152.00303
Burns, R. G.
8
1967
all top 5

Cited by 263 Authors

15 Shumyatsky, Pavel
10 Macedońska, Olga
9 Burns, Robert G.
9 Ivanov, Sergei Vladimirovich
5 Acciarri, Cristina
5 Allenby, R. B. J. T.
5 Dicks, Warren
5 Mikaelian, Vahagn H.
5 Mikhalëv, Aleksandr Aleksandrovich
5 Rosenberger, Gerhard
4 Fine, Benjamin L.
4 Gitik, Rita
4 Oman, Greg G.
4 Rolfsen, Dale
4 Wise, Daniel T.
4 Zalesskii, Pavel
3 Cameron, Peter Jephson
3 Detomi, Eloisa
3 Edjvet, Martin
3 Howie, James
3 Li, Qianlu
3 Medvedev, Yuri A.
3 Metaftsis, Vasileios
3 Morigi, Marta
3 Niblo, Graham A.
3 Praeger, Cheryl Elisabeth
3 Raptis, E.
3 Roman’kov, Vitaly Anatol’evich
3 Silveira, Danilo
3 Tang, Chi Yu
3 Traustason, Gunnar
2 Ateş, Firat
2 Berrick, A. Jon
2 Boyer, Steven
2 Çevik, Ahmet Sinan
2 Clay, Adam
2 Crosby, Peter G.
2 de Cornulier, Yves
2 de la Harpe, Pierre
2 Fernández-Alcober, Gustavo A.
2 Friedl, Stefan
2 Gaglione, Anthony M.
2 Havas, George
2 Herbst, Thomas
2 Hirshon, Ronald
2 Hołubowski, Waldemar
2 Kam, S.-M.
2 Kapovich, Ilya
2 Khukhro, Evgeniĭ I.
2 Kim, Goansu
2 Klimakov, A. V.
2 Linnell, Peter Arnold
2 Longobardi, Patrizia
2 Macpherson, Dugald
2 Maj, Mercede
2 Margolis, Stuart W.
2 Martino, Armando
2 Matsumoto, Saburo
2 Mikhalëv, Aleksandr Vasil’evich
2 Minasyan, Ashot
2 Mineyev, Igor
2 Paramantzoglou, Panagiotis A.
2 Pride, Stephen James
2 Remeslennikov, Vladimir Nikanorovich
2 Sehgal, Sudarshan Kumar
2 Spellman, Dennis
2 Steinberg, Benjamin
2 Šunić, Zoran
2 Sykiotis, Mihalis
2 Tomaszewski, Witold
2 Ventura Capell, Enric
2 Woeppel, James J.
2 Yu, Jie-Tai
2 Zalesski, Alexandre Efimovich
2 Zhou, Wei
1 Aab, Michael
1 Abdollahi, Alireza
1 Almeida, Kisnney
1 Alperin, Roger Charles
1 Andrunakievich, Vladimir Aleksandrovich
1 Antolín, Yago
1 Araújo, João
1 Arnautov, Vladimir Ivanovich
1 Artamonov, Vyacheslav Aleksandrovich
1 Arzhantseva, Goulnara N.
1 Azarov, Dmitriĭ Nikolaevich
1 Azevedo, João Luiz F.
1 Bailey, Robert F.
1 Bajorska, Beata
1 Bamberg, John
1 Bass, Hyman
1 Bassino, Frédérique
1 Baumslag, Gilbert
1 Bell, Jason P.
1 Bergman, George M.
1 Bier, Agnieszka
1 Black, Sarah
1 Bludov, Vasiliĭ Vasil’evich
1 Bogopolski, Oleg
1 Boileau, Michel Charles
...and 163 more Authors
all top 5

Cited in 78 Serials

31 Journal of Algebra
15 Proceedings of the American Mathematical Society
14 Communications in Algebra
12 International Journal of Algebra and Computation
10 Transactions of the American Mathematical Society
10 Journal of Group Theory
9 Journal of Pure and Applied Algebra
8 Archiv der Mathematik
8 Mathematische Zeitschrift
7 Journal of Soviet Mathematics
6 Algebra and Logic
5 Inventiones Mathematicae
5 Journal of the Australian Mathematical Society
4 Bulletin of the Australian Mathematical Society
4 Israel Journal of Mathematics
4 Geometriae Dedicata
4 Journal of Mathematical Sciences (New York)
4 Algebraic & Geometric Topology
3 Mathematische Annalen
3 Rendiconti del Seminario Matematico della Università di Padova
3 Experimental Mathematics
3 Groups, Complexity, Cryptology
2 Mathematical Proceedings of the Cambridge Philosophical Society
2 Rocky Mountain Journal of Mathematics
2 Annales de l’Institut Fourier
2 Annali di Matematica Pura ed Applicata. Serie Quarta
2 Boletim da Sociedade Brasileira de Matemática
2 Mathematica Slovaca
2 Michigan Mathematical Journal
2 Monatshefte für Mathematik
2 Results in Mathematics
2 Topology and its Applications
2 Algebra Colloquium
2 Izvestiya: Mathematics
2 Journal of Algebra and its Applications
2 Groups, Geometry, and Dynamics
1 Discrete Mathematics
1 Mathematical Notes
1 Advances in Mathematics
1 Canadian Mathematical Bulletin
1 International Journal of Mathematics and Mathematical Sciences
1 Journal of Combinatorial Theory. Series A
1 Journal of the London Mathematical Society. Second Series
1 The Journal of Symbolic Logic
1 Memoirs of the American Mathematical Society
1 Rendiconti del Seminario Matemàtico e Fisico di Milano
1 Ricerche di Matematica
1 Siberian Mathematical Journal
1 Theoretical Computer Science
1 European Journal of Combinatorics
1 Acta Applicandae Mathematicae
1 Annals of Pure and Applied Logic
1 Discrete & Computational Geometry
1 Revista Matemática Iberoamericana
1 Journal of the American Mathematical Society
1 Forum Mathematicum
1 Sugaku Expositions
1 Random Structures & Algorithms
1 IMRN. International Mathematics Research Notices
1 Proceedings of the Royal Society of Edinburgh. Section A. Mathematics
1 Expositiones Mathematicae
1 RAIRO. Informatique Théorique et Applications
1 Annales de la Faculté des Sciences de Toulouse. Mathématiques. Série VI
1 St. Petersburg Mathematical Journal
1 Electronic Research Announcements of the American Mathematical Society
1 Annals of Mathematics. Second Series
1 Lobachevskii Journal of Mathematics
1 Bulletin of the Brazilian Mathematical Society. New Series
1 Bulletin of the American Mathematical Society
1 Journal of Topology and Analysis
1 Confluentes Mathematici
1 Journal of Commutative Algebra
1 Bulletin of Mathematical Sciences
1 International Journal of Group Theory
1 Open Mathematics
1 Discrete Analysis
1 Journal of Combinatorial Algebra
1 Winter Braids Lecture Notes

Citations by Year